Jump to content
CrazyBoards.org

Recommended Posts

Ok - here we go again on the new med-a-coaster - yes...I don't want to claw my skin off anymore and the abilify is too stimulating so off goes the topomax and on board comes this risperdal.

How just does this drug make you gain? Is it through hunger / cravings?

Other crap?

I'm freaking here...

any reasurance would be great!

Cyd

Link to comment
Share on other sites

Aw shit Pac. Maybe you will be lucky and be one of the people that doesn't gain on it.

Try a low-carb diet. It helps with appetite suppression. Not that I am doing so well diet wise myself.

Link to comment
Share on other sites

Thanks guys...I feel better. I've been doing the 5 small meal plan which is basically 3 oz tuna or chicken or a low fat cheese stick and some baby carrots or another type of veggie (peas or green beans) so HOPEFULLY

But you did make me feel better...

bleh

but I will watch those damn carb cravings.....they have gotten me in trouble before. I just hope this works. I'm sorry to lose the topamax but if it all helps...I can't keep pacing the damn apt.!!

I guess I'll have to change the damn signature again..sigh ;):)

Thanks again guys

XO

Cyd

Link to comment
Share on other sites

Thanks Dee - can always count on you for support.

How are you doing on your cockatiel by the way?

I have to take the risp. at lunch.

I wonder why?

Maybe because of the lamactil?

The only mood stab. I'm keeping (thank goodness.)

Anyway...good luck with yours as well

xo

pac

Link to comment
Share on other sites

Hey Pac:

I don't know anything about Risperdal. But why are they taking you off of Topamax? Don't they play well together? I lost 30 pounds on Topamax. I exercised and ate lots of protein, but it worked damn well.

Anyway - is there a problem with you and Topamax? Or could you keep it in there too? You are on a very low dose. About the same as me.

I don't know just asking.

Breeze

Link to comment
Share on other sites

Hey Breeze..my main complaint is feeling overstimulated..so I'm guessing that's why no more topo...

I liked it too.

Yes lemonflavor! (cool name btw) your comment was encouraging. I appreciate you both letting me know.

I told the dr that I can't wait to drug myself to sleep to get rid of how I feel in the evening. That's when it starts. I don't know why - but it's a good thing I get up at 5 am anyway.

Thanks agains guys - gotta take Bear out to visit the Budgies...lol

(you can guess what that means eh!)

pac

xoxo

Link to comment
Share on other sites

Just to throw it out there...I got put on Risperdal to help take the edges off too. It calmed me down nicely and I really thought all was well.

Very slowly, insidiously, I started getting more and more depressed. I noticed I was off but it was so slow I didn't notice it until I was at the crying over the kitchen sink stage.

As soon as I started backing off the Risperdal, the weepies started lifting.

It's just another one of those 'a small percentage of people ... ' side effects.

Ruins

ps

No weight gain but I felt hungry/empty all the time so that was a struggle.

Link to comment
Share on other sites

coming of the topomax is making me feel flat - and the teariness is starting. It says on my patient info sheet risperdal treats emotional/mood disorders. I hope it works soon - I start it on Sunday (after totally getting off of the topamax.)

Did it take a while to start working? It's going to be hell if it does. I'm on 1 topamax today and tomorrow. I've had to stop the tears twice and can feel them coming now. I hate this. What happened to me? Where did I go?

Thank you Ruins for letting me know about it taking the edge off. That really is a problem. One of them, now that I'm low right now on a mood stab. that I had gotten used to. I don't know what I would be like without the lamactil. Do you take an AD?

It seems like it's been forever since I've felt good. This "cloud" is with me all of the time. I can't focus or sit still for anything - and time takes forever to move.

Well, this has turned into a bit of a rant - sorry. Having back problems too so that isn't helping. I don't know which is worse sometimes -

I'll stop now - thanks again for your advice.

xo pac

Link to comment
Share on other sites

Heya pacanuck,

Listen, if you're spiraling call whoever there is to call (for me, it's my psych's hospital, I guess).

I wonder about tapering Topamax without overlapping with something, Risperdal or whatever.

This might be Topamax withdrawals -- I don't know any literature on that, but anything that brings you *up* likely has *down* withdrawals.

***That's totally unscientific, BTW, just common sense.***

If you can hold on till starting Risperdal do so and see what happens.

But if you're scared -- it's imperative to get real-time help -- phone or hospital or whatever you can get, even if it just means not being alone.

Risperdal has some support as a mood-stabilizer. It's worth a try, for sure.

Keep trying.

--ncc--

Link to comment
Share on other sites

I currently take 400mg wellbutrin, 225mg of topamax, .375 of risperdal (was up to .75), .50 seroquel.

I'm pretty sure that the risperdal was very quick acting - I think that's a reason my doctor put me on it. I can't remember the exact timeline but I remember being pleased because I'd been so skin-crawly agitated prior.

Luck,

Ruins

coming of the topomax is making me feel flat - and the teariness is starting. It says on my patient info sheet risperdal treats emotional/mood disorders. I hope it works soon - I start it on Sunday (after totally getting off of the topamax.)

Did it take a while to start working? It's going to be hell if it does. I'm on 1 topamax today and tomorrow. I've had to stop the tears twice and can feel them coming now. I hate this. What happened to me? Where did I go?

Thank you Ruins for letting me know about it taking the edge off. That really is a problem. One of them, now that I'm low right now on a mood stab. that I had gotten used to. I don't know what I would be like without the lamactil. Do you take an AD?

It seems like it's been forever since I've felt good. This "cloud" is with me all of the time. I can't focus or sit still for anything - and time takes forever to move.

Well, this has turned into a bit of a rant - sorry. Having back problems too so that isn't helping. I don't know which is worse sometimes -

I'll stop now - thanks again for your advice.

xo pac

Link to comment
Share on other sites

Hey,

I've been on risperdal since november. It's a great drug. Went on it in the midst of a crisis, and it got me right out. BUT I've been lactating since march or so. Like milk is coming out right now and I'm just sitting out at the computer. I was on 3 when the lactation started. Also I totally lost my sex drive.

But I still really like risperdal. I'm down to 1.5 and my sex drive has come back and doc thinks the lactation will stop in 2 to 3 months.

pressmama

Link to comment
Share on other sites

  • 2 weeks later...

I also want to add that my lactation stopped, and I've gone up to 2.5mg. I have the option to take 3mg if i think i need the extra .5mg. since it is quick-acting, my former pdoc had me take it instead of a benzo in a crunch, but my new pdoc doesn't want me to do that. i don't know why one would and one won't. maybe the pharm reps got to one and not the other lol ;)

i like it a lot. i haven't gained any weight, and i don't have any hunger from the risp, or any more hunger than usual i should say. i'm on all kinds of meds so i wouldn't know what causes what, but none of my meds are weight-increasing and none increase my weight. i feel fine. my head is clear, my anxiety is down, and i feel more stable.

give it a shot and don't be afraid of it. you can always switch if it isn't the med for you.

loon

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...